MAUDE Adverse Event Report: ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER

ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER
Model Number 1008201-20
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Evaluation is not yet complete.A follow-up report will be submitted with all additional relevant information.The herculink elite referenced is filed under a separate medwatch report number.Sus voluntary report mw5098900.
 
Event or Problem Description
User facility medwatch report received that states: the patient had left subclavian stenosis involving the ostium of the left vertebral artery.To induce retrograde vertebral flow throughout the case, the operating physician opted to place a moma device within the proximal subclavian artery.The distal balloon was removed and only the proximal occlusion was performed.After stabilizing the moma device, the proximal balloon was inflated in the very proximal left subclavian ensuring retrograde flow to the left vertebral.The left subclavian artery was successfully stented with a rx herculink elite 7 x 15 stent.Upon removal of the initial herculink stent balloon the balloon ruptured and a very small portion of the distal balloon may have been sheared off by moma device.However, no evidence of embolization was noted.The patient tolerated the procedure well without complications and was notified by the physician.Fda safety report id # (b)(4).The device returned to abbott with the user facility medwatch report was a 7x20 mm viatrac 14 balloon dilatation catheter.Analysis of the device observed a balloon rupture.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the balloon catheter and the balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar incidents reported for this lot.Balloon material ruptures can be affected by numerous factors such as balloon damage during processing of the balloon material, inflation technique, inflation over rated burst pressure, interactions with other devices, anatomical conditions, a previously implanted stent or insufficient preparation prior to use.The device was prepped prior to use without any leak or ruptures noted, which would suggest that the device was not damaged prior to use.Based in the limited information provided, the investigation was unable to determine a conclusive cause for the reported balloon rupture.It is possible that during inflation the balloon outer surface became damaged or punctured against the anatomy and/or other devices used in the procedure resulting in the balloon rupture; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PEREIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11729617
Report Number2024168-2021-03554
Device Sequence Number19692423
Product Code LIT
UDI-Device Identifier08717648057304
UDI-Public08717648057304
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K072798
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1008201-20
Device Catalogue Number1008201-20
Device Lot Number0033161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7.0X15 MM HERCULINK ELITE STENT; MOMA EMBOLIC PROTECTION DEVICE
Patient Age61 YR